MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO BIOPSY FORCEPS 5.5F STD 104CM; DEVICE, BIOPSY, ENDOMYOCARDIAL

CARDINAL HEALTH MEXICO BIOPSY FORCEPS 5.5F STD 104CM; DEVICE, BIOPSY, ENDOMYOCARDIAL
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: 5f unknown pigtail catheter, 0.035¿ unknown guidewire.This complaint was identified during a recent clinical evaluation review/literature search of this device.A copy of the publication is attached to this report.The citation is as follows: tyler z, guttmann op, dhinoja m, oro r, savvatis k, mohiddin s, sekhri n, lopes l, patel v, jones da, bourantas cv, mathur a, elliott pm, o'mahony c.The safety and feasibility of transitioning from transfemoral to transradial access left ventricular endomyocardial biopsy.J invasive cardiol.2020 dec; 32(12):e349-e354.Epub 2020 nov 10.Pmid: 33168780.A review of the manufacturing records could not be conducted without a lot number.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported in the literature article by tyler z, guttmann op, dhinoja m, oro r, savvatis k, mohiddin s, sekhri n, lopes l, patel v, jones da, bourantas cv, mathur a, elliott pm, o'mahony c.The safety and feasibility of transitioning from transfemoral to transradial access left ventricular endomyocardial biopsy.J invasive cardiol.2020 dec; 32(12):e349-e354.Epub 2020 nov 10.Pmid: 33168780.One patient developed cardiac tamponade after 3 biopsies were taken with a 5f, 104 cm cordis bioptome biopsy forceps via the right femoral artery.Pericardiocentesis was performed without the need for surgery and the patient had an uneventful recovery.The cordis bioptome was then advanced through the unknown mp guide catheter into the left ventricular (lv) cavity.Samples were obtained with fluoroscopic guidance.Repetitive bleed-back and manual flushing were undertaken.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported in the literature article by tyler z, guttmann op, dhinoja m, oro r, savvatis k, mohiddin s, sekhri n, lopes l, patel v, jones da, bourantas cv, mathur a, elliott pm, o'mahony c.The safety and feasibility of transitioning from transfemoral to transradial access left ventricular endomyocardial biopsy.J invasive cardiol.2020 dec;32(12):e349-e354.Epub 2020 nov 10.Pmid: 33168780., one patient developed cardiac tamponade after 3 biopsies were taken with a 5f, 104cm cordis bioptome biopsy forceps via the right femoral artery.Pericardiocentesis was performed without the need for surgery and the patient had an uneventful recovery.The cordis bioptome was then advanced through the unknown mp guide catheter into the left ventricular (lv) cavity.Samples were obtained with fluoroscopic guidance.Repetitive bleed-back and manual flushing were undertaken.The device was not returned for analysis.Additionally, as the sterile lot number was not available, product history record (phr) reviews could not be performed.Given the limited information provided, the reported event ¿cardiac tamponade¿ could not be confirmed and the exact root cause could not be determined.According to the instructions for use (ifu), procedures requiring biopsy forceps should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure and are listed on the ifu.Possible complications include but are not limited to; hematoma at the puncture site, infection, perforation of the vessel wall or the myocardium, vessel trauma, embolism, and death.Cardiac tamponade is a serious medical condition in which blood or fluids fill the space between the sac that encases the heart and the heart muscle.This places extreme pressure on your heart.The pressure prevents the heart's ventricles from expanding fully and keeps your heart from functioning properly.Additionally, vessel characteristics and procedural/handling factors may have contributed to the reported event.Without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BIOPSY FORCEPS 5.5F STD 104CM
Common Device Name
DEVICE, BIOPSY, ENDOMYOCARDIAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key12376909
Report Number9616099-2021-04812
Device Sequence Number11064473
Product Code DWZ
UDI-Device Identifier10705032056090
UDI-Public10705032056090
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number504300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F 100 CM MP UNKNOWN GUIDE; 6F 100 CM MP UNKNOWN GUIDE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age32 YR